0
RESEARCH PAPERS

Response of Linear Systems to Polynomials of Gaussian Processes

[+] Author and Article Information
M. Grigoriu

Department of Structural Engineering, Cornell University, Ithaca, N.Y.

S. T. Ariaratnam

Solid Mechanics Division, University of Waterloo, Waterloo, Ontario, Canada

J. Appl. Mech 55(4), 905-910 (Dec 01, 1988) (6 pages) doi:10.1115/1.3173740 History: Received October 29, 1987; Revised April 11, 1988; Online July 21, 2009

Abstract

Moments and mean crossing rates are determined for the response of linear systems subject to polynomial forms in Gauss-Markov processes. Differential equations describing the evolution in time of response moments are developed by the use of Itô’s calculus. Estimators are obtained for mean crossing rates based on higher order moments and approximations of the distribution of the response. The method is applied to the analysis of a simple oscillator subject to the square of an Ornstein-Uhlenbeck process.

Copyright © 1988 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In